I am partially paralyzed from the waste down. It's easy for me to get narcotics. I take one 80 mg oxycontin in the morning around 7 am....and the other around 5 pm. Each time, I chew them up to get the full effect at once. I've been doing this for about three months. They started me off with 40 mgs. Point is, now I think I'm becoming tolerant. For me to even feel any of the effects, I have to have an empty or acid stomach. I've heard about a drug holiday, in which the patient stays off of these meds for a day or two..How long will it take for my tolerance to build back up?
This isnt my drug of choice but i think Im the only one up this mornign so far here, lol.
I would be very scared to be chewing up 80 mg oxy's. Isnt that the highest dosage they make? I would be so scared of going into respiratory failure and dying. THats what high doses of opiates do, they effect the part of your brain that controls breathing. IM scared for you. I dont want to see anyone die here of an overdose. PLease stick around and maybe you will find a desire to quit taking your meds this way.
From my personal experience, it takes several weeks off the drug to lose the tolerance. I've quit for a week or two in the past and when I started again I had the exact same tolerance level. This is a place for people wanting to get off drugs so you may not find much support here for a question like this one.
Good luck to you.
David I used to do the same thing except I used to chew 4 80's every morning first thing I did out of bed.......I could not sleep unless I knew there was 4 pills setting on my night stand right next to my bed...
To try to answer you question your brain never forgets......you could quit for 10 yrs and if you started using you would go right back to the dose you left off with when you stopped........
I too, used to do the same thing. I had to place 6 80's on my nightstand and a glass of water so that before I even got out of bed, I had my pills. I had to wait for them to start to kick in on order to get out of bed. I built my tolerance up to 20 80's in one day. Outrageous. That was also over a three year time span of eating 80's. However, I am sure of you don't take them every single day and dose, you may lower your tolerance, just as people do when they taper...
My doctor told me the 120's weren't available anymore (this was during the time I was taking the oxys.) Because I had built up a tolerance, he said he would've put me on the 120's. OMGosh I'm so glad he didn't. It was hard enough to kick the 80's.
In rainy FL,
I never took oxycontin, or chewed a pill (sounds not very tastey :-) )so I am not sure the dosage and how it is comparable to norco (what I take) but was over 20 norco a day and last year started to self wean. I am now at 5 a day. I have noticed as I wean and have been on a lower dose for a few weeks that I could not take such high doses again. But I think everyone is so differeent and every pain medication is so different. I have read that oxycontin is very strong. Sorry that I am not much help. I just wanted to mostly send my best. Good luck with what ever you do. Be safe!
I had built up a high tolerance to the oxys. I would usually run out one or two weeks early, so I went through withdrawals every month unless I could get them some where else. I did notice that after being off of them for about two weeks, the first day or two did not take as many oxys to manage the pain. But after that, it was right back to where it was before. If you have to take the oxys for legitimate pain, maybe you could ask your doctor to slightly increase your dosage. Actually maybe you could ask him to switch you to another drug. But I don't think it's a good idea to chew the oxys, that might be one of the reasons your tolerance increased so quickly. However if you want to get clean from the oxys, (I've heard them referred to as "devil pills"), I would advise you to go ahead and do it now. Because you are on a small dosage and haven't been taking them as long, I don't think you would have the really, really bad withdrawals. I wish you the best of luck, and this forum is the place to come for advice and encouragement. So please let us hear back from you. And if I can help you in any way, please post or send a pm to me (private message).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.